Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 14, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Feb 29, 2016, 8:25 AM EST for Pitt County, North Carolina. It took effect at Feb 29, 2016, 1:00 PM EST. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 29, 2016, 8:25 AM EST (13:25 UTC)
- In effect from
- Feb 29, 2016, 1:00 PM EST
- Expired
- Mar 1, 2016, 1:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pitt County, NC
The radar
The Raleigh/Durham radar (KRAX), 96 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tar River at Greenville (PGVN7).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02084000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
414
WGUS42 KMHX 291325
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
825 AM EST MON FEB 29 2016
...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina...
Tar River At Greenville affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Caution is urged when walking near riverbanks. Flood waters will
weaken the banks making them dangerous.
A followup product will be issued by the National Weather Service a
little later.
&&
NCC147-011325-
/O.NEW.KMHX.FL.W.0014.160229T1800Z-160301T1800Z/
/PGVN7.1.ER.160229T1800Z.160229T1800Z.160301T1200Z.NO/
825 AM EST MON FEB 29 2016
The National Weather Service in Newport has issued a
* Flood Warning for
The Tar River At Greenville.
* from this morning to Tuesday afternoon...Or until the warning is
cancelled.
* At 7 AM Monday the stage was 13.0 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to flood stage this
morning.
* Impact...At 13.0 feet...Minor flooding of low lying areas adjacent
to the river can be expected.
&&
LAT...LON 3577 7751 3565 7736 3564 7729 3556 7733
3559 7742 3573 7757
$$2 follow-up statements
843
WGUS82 KMHX 010133
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
833 PM EST MON FEB 29 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Tar River At Greenville affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-011800-
/O.CON.KMHX.FL.W.0014.000000T0000Z-160301T1800Z/
/PGVN7.1.ER.160229T2053Z.160229T2100Z.160301T1200Z.NO/
833 PM EST MON FEB 29 2016
The Flood Warning continues for
The Tar River At Greenville.
* until Tuesday afternoon...Or until the warning is cancelled.
* At 7 PM Monday the stage was 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 13.0 feet...Minor flooding of low lying areas adjacent
to the river can be expected.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Tue Wed Thu
Greenville 13 13.0 Mon 08 PM 12.9 12.1 10.6
LAT...LON 3577 7751 3565 7736 3564 7729 3556 7733
3559 7742 3573 7757
$$651
WGUS82 KMHX 011611
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1111 AM EST TUE MAR 1 2016
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Tar River At Greenville affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-011641-
/O.CAN.KMHX.FL.W.0014.000000T0000Z-160301T1800Z/
/PGVN7.1.ER.160229T2053Z.160301T0215Z.160301T1300Z.NO/
1111 AM EST TUE MAR 1 2016
The Flood Warning is cancelled for
The Tar River At Greenville.
* At10 AM Tuesday the stage was 13.0 feet.
* Fell below flood stage at 8:00 AM Tuesday.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to 12.6 feet by tomorrow
morning.
* Impact...At 13.0 feet...Minor flooding of low lying areas adjacent
to the river can be expected.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Wed Thu Fri
Greenville 13 13.0 Tue 11 AM 12.6 11.3 9.5
LAT...LON 3577 7751 3565 7736 3564 7729 3556 7733
3559 7742 3573 7757
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Feb 29, 6:50 AM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Feb 29, 6:50 AM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 AM EST MON FEB 29 2016
.SYNOPSIS...
A WEAK BOUNDARY WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS
AFTERNOON AND EVENING. A COLD FRONT WILL MOVE THROUGH FROM THE
WEST ON WEDNESDAY WITH A BRIEF PERIOD OF HIGH PRESSURE ON
THURSDAY. DEVELOPING LOW PRESSURE WILL MOVE ACROSS THE AREA FRIDAY
FOLLOWED BY HIGH PRESSURE FOR THE WEEKEND.
&&
.NEAR TERM /TODAY/...
AS OF 650 AM MON...LATEST SFC ANALYSIS SHOWS 992MB LOW NEAR THE
GREAT LAKES AND SOUTHERN CANADA WITH ASSOCIATED FRONT MOVING
ACROSS THE APPALACHIANS...AND HIGH PRESSURE ANCHORED OFF THE SE
COAST. BEAUTIFUL DAY EXPECTED ACROSS EASTERN NC WITH ABOVE NORMAL
TEMPS AND GUSTY SW WINDS. A WEAK MID LEVEL SHORTWAVE AND SFC
BOUNDARY WILL MOVE THROUGH THE AREA THIS AFTERNOON AND
EVENING...THOUGH LITTLE IMPACT TO SENSIBLE WEATHER. MAINLY JUST
SOME INCREASING MID LEVEL CLOUDS AND A WIND SHIFT. SW WINDS BECOME
MORE WLY LATE TODAY AND THIS EVENING. LOW LEVEL THICKNESS
VALUES...MOSTLY SUNNY SKIES...SW/W FLOW AND 850MB TEMPS 5-7C
SUPPORT HIGHS IN THE MID 60S TO LOW 70S.
&&
.SHORT TERM /TONIGHT/...
AS OF 3 AM MON...WEAK BOUNDARY WILL CONTINUE TO MOVE THROUGH THE
AREA THIS EVENING...WITH WINDS LIGHT NE/E LATE TONIGHT AND EARLY
TUE MORNING. MOSTLY CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPS TO
DROP INTO THE 40S OVERNIGHT.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 230 AM MONDAY...CONT WARM AND DRY TUE WITH GOOD SW FLOW
BETWEEN OFFSHORE HIGH PRES AND APPROACHING FRONT. NO CHANGE TO
PREV FCST WITH UPR 60S/LOW 70S MOST INLAND SPOTS TO 60S BEACHES.
TUE NIGHT THRU WED NIGHT...MODELS COMING INTO BETTER AGREEMENT
WITH FASTER FRONTAL PASSAGE WED. WITH FASTER SOLUTION LOOKS LIKE
LESS QPF AND PROB NOT MUCH THUNDER WITH BEST CHCS NEAR CST EARLY
WED. KEPT POPS IN CHC RANGE WITH NOW LOOKING LIKE BEST POTENTIAL
FOR RAIN WILL BE FROM 06Z TO 18Z WED WITH RAPID DRYING WED AFTN.
REMOVED POPS FOR LATER WED AND WED NIGHT GIVEN MDL AGREEMENT. MILD
TUE NIGHT WITH LOWS IN THE 50S...HIGHS WED 60 TO 65 AHEAD OF
FRONT. WITH CLEARING SKIES AND CAA BEHIND FRONT WED NIGHT LOWS
WILL DROP INTO THE 30S INLAND WITH LOWER 40S BEACHES.
THURSDAY...THIS WILL BE A QUIET DAY BETWEEN SYSTEMS WITH COOLER
HIGH TEMPERATURES IN THE 50S UNDER PARTLY CLOUDY SKIES.
THURSDAY NIGHT THROUGH FRI NIGHT...MDLS AGAIN IN A LITTLE BETTER
AGREEMENT. GFS STILL NOT AS STRONG AS ECMWF/CANADIAN WITH LOW PRES
OFF CST FRI BUT AT LEAST NOW DOES SHOW THE LOW WITH DECENT QPF.
BASED ON MDLS UPPED POPS TO GOOD CHC SRN TIER LATER THU NIGHT
THEN LIKELY MOST AREAS FRI AS THE LOW PASSES OFF THE CST. SYSTEM
IS PROGRESSIVE AND PRECIP WILL END FROM W TO E FRI NIGHT. COOL TEMPS
THIS PERIOD WITH LOWS THU NIGHT UPR 30S TO LOW 40S...HIGHS FRI IN
THE 50 TO 55 DEG RANGE WITH GUSTY NNE WIND. AS CLOUDS DIMINISH FRI
NIGHT LOWS WILL DROP WELL INTO THE 30S INLAND.
SAT THRU SUN...DRY WEATHER EXPECTED WITH FLOW ALOFT BECOMING
ZONAL AND MAINLY HIGH PRES AT THE SFC. HIGHS SAT UPR 40S TO LOW
50S WILL WARM INTO MID/UPR 50S INLAND SUNDAY.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 650 AM MON...PRED VFR CONDITIONS EXPECTED THROUGH THE TAF
PERIOD. WILL CONTINUE LOW LEVEL WIND SHEAR MENTION THROUGH EARLY
THIS MORNING. SW WIND GUSTS 20-25KT LATE THIS MORNING AND
AFTERNOON AHEAD OF AN APPROACHING WEAK FRONT/BOUNDARY. FEW/SCT
CLOUDS LATE THIS MORNING THROUGH THIS EVENING WITH BASES 5-10KFT.
LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 230 AM MON...VFR EXPECTED TUE WITH COLD FRONT APPROACHING
FROM THE W. BEST CHC OF SHRA WITH FRONT EXPECTED 06Z THRU 18Z WED
WITH PROB A FEW PDS OF SUB VFR. DRIES OUT LATER WED AND SHLD SEE
VFR LATE WED AFTN THRU THU EVENING. SUB VFR WILL BECOME LIKELY
LATE THU NIGHT AND ESPCLY FRI AS LOW PRES DEVELOPS TO THE S AND
TRACKS NE OFF THE CST WITH GOOD CVRG OF RAIN.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 650 AM MON...LATEST OBS SHOW SW WINDS 15-25KT AND SEAS
2-5FT NORTH OF OREGON INLET AND 5-8FT SOUTH. A WEAK BOUNDARY WILL
APPROACH THE WATERS TODAY AND MOVE THROUGH LATE THIS AFTERNOON AND
EVENING. SCA CONTINUES FOR THE COASTAL WATERS AND PAMLICO SOUND.
GUSTY SW WINDS WILL GRADUALLY DIMINISH LATE TODAY AND TONIGHT.
EXTENDED SCA A FEW HOURS FOR ALL ZONES BASED ON LATEST GUIDANCE.
COULD SEE OCCASIONAL GUSTS TO 25KT ON THE INLAND RIVERS LATE THIS
MORNING AND THIS AFTERNOON. VEERING WINDS OVERNIGHT BEHIND THE
BOUNDARY. FLOW BECOMES LIGHT...AOB 10KT...LATE TONIGHT AND EARLY
TUESDAY MORNING WITH SEAS SUBSIDING TO 2-4FT.
LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 230 AM MON...LIGHT WINDS EARLY TUE WITH HIGH ALONG CST WILL
BECOME SSW 10 TO 15 KTS LATE AS THE HIGH MOVES OFFSHORE. SEAS
WILL BE 2 TO 3 FEET TUE. SSW WED STEADILY INCREASE TUE NIGHT AHEAD
OF APPROACHING FRONT WITH SPEEDS REACHING 15 TO 25 KTS AND SEAS
BUILDING TO 5 TO 7 FEET...HIGHEST OUTER CNTRL/SRN WTRS. SW WINDS
PEAK EARLY WED WITH SPEEDS 15 TO 25 KTS NRN WTRS AND SOUNDS AND
20 TO 30 KTS CENTRAL/SRN WTRS. THESE WINDS WILL LEAD TO SEAS AS
HIGH AS 7 TO 9 FEET OUTER CNTRL WTRS. WINDS WILL SHIFT TO THE NW
AND N BEHIND FRONT WED NIGHT WITH SPEEDS DIMINISHING TO 10 TO 20
KTS. HIGH PRES WILL CROSS THU WITH WINDS BECOMING LIGHT NE AND
SEAS SUBSIDING TO 2 TO 4 FEET. N TO NE WINDS INCREASE LATER THU
NIGHT AND FRI AS LOW PRES DEVELOPS TO THE S AND TRACKS NE OFFSHORE
OF THE CST. HAVE SCA WINDS DEVELOPING FRI WITH SEAS 5 TO 7
FT...THESE MAY NEED TO BE INCREASED A BIT IF STRONGER ECMWF IS
CORRECT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR AMZ152-
154.
SMALL CRAFT ADVISORY UNTIL 8 PM EST THIS EVENING FOR AMZ156-
158.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR AMZ150.
&&
SYNOPSIS...CQD/RF
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...RF/CTC
AVIATION...CQD/RF
MARINE...CQD/RFHazardous weather outlook, Feb 29, 2:38 AM EST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 238 AM EST MON FEB 29 2016 NCZ029-044>047-079>081-090>095-098-103-104-010900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 238 AM EST MON FEB 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:18 PM EST | Small Craft Advisory | MHX | 18 hr | |
| Feb 29, 2:17 AM EST | River Flood Warning | MHX | Greene, Lenoir, Pitt | 66 hr |
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.